Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter 
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
         
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How can I help my liver to "clean" the sustances of the HIV medicine in my blood?

Mar 3, 2019

Hi!

I'm HIV positive and I started my medication last month and I would like to know how can I help my liver with all of this medicine (Truvada and Efavirenz). I heard it's too much work for the organs and I would like to take care of my body. Also if I can stop the medication someday and take a natural alternative way.

Greetings!

Response from Dr. Fawcett

Thanks for writing. You concern for your liver is important as antiretrovirals, taken daily as they must be, present a stressor on the liver and kidneys.

In my experience the best way to maintain liver and kidney health with all the meds is to minimize use of alcohol and other drugs that increase the stress on those organs. Speak with you doctor before you try herbal remedies or cleansing formulas as there is a possibility they could have interactions with your HIV meds.

Be sure to check out TheBody's Resource Center for Starting HIV Medications which has lots of useful information.

Best,

David



Previous
DMT mixed with hiv meds
Next
Poppers and HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement